Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug regimen change
Nov 14, 2007

I have been on Kaletra/Combivir since 2005 after I developed resistance to first drug regimen. I have been undetectable since regimen change. However, I have developed facial and limb fat loss and the doctor wants to change my medication to Kaletra/Kivexa or Kaletra/Truvada. I have resistance to NNRTIs and also to abacavir, 3TC, d4t, and FTC.My CD4 has been falling over the past six months from 440 to 360. Which regimen would you recommend.

Response from Dr. Henry

In the setting of full viral suppression on Kaletra/Combivir I would expect a switch from Combivir to either Truvada or Kivexa/Epzicom to likely maintain viral suppression. The switch off the AZT (a thymidine analogue) to either tenofovir or abacavir often will slow down and perhaps slowly reverse fat loss from face and limbs. Both choices are fine options. If you have any kidney disease then Kivexa may be preferred. If you are HLA B5701 + then Truvada would be the best choice (abacavir to be avoided in that setting). KH



Previous
How can I treat protein in my urine?
Next
Long term affects of newborn treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement